Alert archive / Texas / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 271, NWS Shreveport, LA

June 26, 20246 counties in Texas; Little River County, Miller County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 26, 2024, 11:45 AM CDT for 6 counties in Texas; Little River County, Miller County, Arkansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2024, 11:45 AM CDT (16:45 UTC)
Expired
Jun 26, 2024, 12:30 PM CDT
In force
45 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Little River County, AR, Miller County, AR, Bowie County, TX, Cass County, TX, Franklin County, TX, Morris County, TX, Red River County, TX, Titus County, TX

The radar

The Shreveport radar (KSHV), 121 km from the middle of the area, began a volume at 16:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 4.8 hours before the alert went out and 331 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2024-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1176 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2024-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1176 J/kg
Mixed-layer CIN
-315 J/kg
Mixed-layer LCL
1563 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 11:41 AM CDT, 4 minutes earlier.

Area forecast discussion, Jun 26, 11:41 AM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1141 AM CDT Wed Jun 26 2024

...New UPDATE...

.UPDATE...
Issued at 1141 AM CDT Wed Jun 26 2024

Quite a few changes needed to the forecast this morning, as an
expansive MCS that originated over NE OK/SW MO/NW AR early this
morning that intensified some as it has tapped diurnal heating
across extreme SE OK/Wrn AR. Only the HRRR has initialized well on
the current convection, as the other hi-res progs are much too
slow with the convection development and its spread through the
region late this morning through the afternoon. This convection
has largely been driven along a weak shortwave trough sliding SE
along the Ern periphery of the upper ridging centered over Srn NM
just W of ELP, in an area of slightly stronger 0-6km shear of
30-40kts. The latest mesoanalysis depicts the shear dropping off
farther S into NE TX/Srn AR (but a bit stronger along its Wrn
flank over NCntrl TX), although it is encountering stronger
heating and dewpoints in the mid/upper 70s which has resulted in
SBCapes of 3000-3500 J/kg. Thus, the HRRR's solution in
maintaining convection as it shifts S through the region this
afternoon seems justified, with the potential for strong to at
time severe convection possible with damaging winds the primary
threat.

Have updated the forecast to increase pops significantly to likely
over much of the region, with high chance pops across the Srn
sections of Deep E TX into Cntrl LA. This MCS has also generated a
strong cold pool in its wake, with temps having fallen into the
upper 60s/lower 70s, which should translate S through the
area during the afternoon. Thus, have cancelled the Heat Advisory
for Red River County Texas, McCurtain County OK, and the northern
sections of SW AR as these storms currently or shortly bear down
over these areas. Farther S, very limited mixing and strong
heating should result in at least a brief period of enhanced Heat
Risk before the storms arrive, with heat indices ranging from
105-109 degrees. Have left the Advisory as is elsewhere although
this will likely be trimmed back/cancelled early with the passage
of the convection.

Have also lowered max temps across the Nrn zones this afternoon,
although some recovery is expected once the rains end by early
afternoon. Did lower temps a tad even farther S, given the
imminent arrival of the convection, as well as the extensive
stratocu cigs along/S of I-20.

Thank you WFO LZK for coordination this morning. Zone update
already out...grids will be available shortly.

15

&&

.LONG TERM...
(Thursday Night through Wednesday)
Issued at 356 AM CDT Wed Jun 26 2024

Drier conditions will return Friday and Saturday, as the center of
the upper ridge moves back over the region. Additional heat
products will be likely, as afternoon highs will return into the
mid 90s to around 100 degrees.

Upper ridging will remain in place on Sunday and Monday, but the
center of the ridge will slide westward over North Texas. Long
range models are suggesting there could be enough weakness over
the region for some widespread convection to develop with daytime
heating. But, these chances look to diminish as we move into the
middle portions of next week, as the center of the ridge shifts
back over the region. Despite the rain chances, it still looks
like hot and humid conditions will continue. Additional heat
products will be likely with afternoon highs remaining in the mid
90s to near 100 degrees.

&&

.AVIATION...
(12Z TAFS)
Issued at 602 AM CDT Wed Jun 26 2024

Given much greater confidence, I have expanded SHRA and TSRA
coverage into the afternoon, as it still looks like a disturbance
will move into the region. Skies will remain mostly VFR during
this timeframe, before some MVFR CIGS settle in begin this rain
past 27/09z.

/44/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  96  77  95  78 /  60  40  20  10
MLU  97  73  92  74 /  60  50  30   0
DEQ  92  73  93  73 /  80  30  10   0
TXK  95  75  95  77 /  60  40  10   0
ELD  94  71  91  72 /  60  30  10   0
TYR  95  77  97  78 /  40  30  10   0
GGG  95  76  95  77 /  60  30  10   0
LFK  96  77  95  76 /  40  30  20   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 7 PM CDT this evening for ARZ070>073.

LA...Heat Advisory until 7 PM CDT this evening for LAZ001>006-010>014-
     017>022.

OK...None.
TX...Heat Advisory until 7 PM CDT this evening for TXZ097-108>112-
     124>126-136>138-149>153-165>167.

&&

SHORT TERM...15
LONG TERM....20
AVIATION...44
Hazardous weather outlook, Jun 26, 4:54 AM CDT, 6 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
454 AM CDT Wed Jun 26 2024

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-271000-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
454 AM CDT Wed Jun 26 2024

...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS
EVENING...

.DAY ONE...Today and tonight.

A Heat Advisory remains in effect for the entire Four State Region
today. High humidity, combined with afternoon temperatures ranging
from the mid 90s to near 100 degrees, will result in heat index
values between 105 to 109 degrees. In addition to the heat,
widespread showers and thunderstorms are expected to return to the
region during the afternoon and evening hours. These storms could
produce some strong wind gusts and brief heavy rainfall.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Additional rain chances may linger across portions of the region on
Thursday, but dry conditions will return across the region Friday and
Saturday. However, widespread rain chances will return on Monday, followed
by a return of drier conditions on Tuesday. Despite possible periods
of rain between Thursday and early next week, more heat headlines
will be likely during this period, as heat index values are expected
return to over 105 degrees.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

20

In the hours before

Special weather statement, Jun 26, 9:55 AM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Shreveport LA
955 AM CDT Wed Jun 26 2024

ARZ051-OKZ077-261600-
Howard AR-McCurtain OK-
955 AM CDT Wed Jun 26 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN HOWARD AND NORTHERN
MCCURTAIN COUNTIES THROUGH 1100 AM CDT...

At 954 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Oliver to near Daisy. Movement was south
at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Wickes, Athens, Plunketville, Rufe, Smithville, Hochatown, Watson,
Battiest, Pickens, Mount Herman, Sherwood, Slim, Bethel, and Ringold.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3451 9446 3430 9447 3430 9426 3436 9425
      3435 9394 3433 9393 3430 9393 3423 9424
      3429 9426 3429 9447 3419 9447 3404 9516
      3424 9515 3425 9505 3451 9505
TIME...MOT...LOC 1454Z 355DEG 33KT 3489 9426 3451 9580

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 26, 10:36 AM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1036 AM CDT Wed Jun 26 2024

ARZ050-051-059-060-OKZ077-TXZ096-097-261630-
Howard AR-Hempstead AR-Sevier AR-Little River AR-McCurtain OK-
Bowie TX-Red River TX-
1036 AM CDT Wed Jun 26 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN LITTLE RIVER...
NORTHWESTERN HEMPSTEAD...SEVIER...HOWARD...SOUTHERN MCCURTAIN...
NORTHWESTERN BOWIE AND RED RIVER COUNTIES THROUGH 1130 AM CDT...

At 1035 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Wickes to near Hugo Lake
State Park. Movement was south at 50 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
De Queen, Nashville, Clarksville, Mineral Springs, Dierks, Horatio,
Foreman, Umpire, Idabel, Broken Bow, Bogata, Lockesburg, Wilton,
Tollette, Winthrop, Gillham, Ben Lomond, Corinth, Arkinda, and Center
Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3419 9392 3418 9382 3401 9382 3401 9377
      3379 9373 3346 9530 3391 9528 3390 9528
      3389 9527 3396 9523 3394 9516 3405 9516
      3419 9445 3419 9425 3423 9424 3430 9394
TIME...MOT...LOC 1535Z 351DEG 43KT 3426 9445 3406 9531

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Local storm report, Jun 26, 11:14 AM CDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
1114 AM CDT Wed Jun 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     Tstm Wnd Gst     6 SW Idabel             33.83N 94.88W
06/26/2024  M60 MPH          McCurtain          OK   Mesonet

            A 60 mph wind gust was measured at the
            Idabel Mesonet station.

&&

15
Special weather statement, Jun 26, 11:30 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1130 AM CDT Wed Jun 26 2024

ARZ050-051-059-060-070-TXZ097-261730-
Howard AR-Hempstead AR-Sevier AR-Little River AR-Miller AR-Bowie TX-
1130 AM CDT Wed Jun 26 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LITTLE RIVER...
HEMPSTEAD...NORTHERN MILLER...CENTRAL SEVIER...HOWARD AND EAST
CENTRAL BOWIE COUNTIES THROUGH 1230 PM CDT...

At 1128 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Lockesburg, or 8 miles northwest of Mineral Springs,
moving southeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Texarkana, Hope, De Queen, Ashdown, Nashville, Mineral Springs,
Dierks, Lockesburg, Emmet, Wilton, Blevins, Perrytown, Tollette,
Fulton, Washington, Ogden, Ben Lomond, Corinth, Mandeville, and
Center Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3418 9382 3401 9382 3401 9375 3398 9365
      3396 9362 3395 9353 3396 9348 3394 9346
      3353 9348 3348 9362 3348 9372 3346 9374
      3344 9373 3333 9404 3403 9438 3419 9393
TIME...MOT...LOC 1628Z 333DEG 38KT 3394 9405

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:39 PM CDTRiver Flood WarningSHVAngelina, Houston, Polk, Trinity, Tyler67 min
Jun 25, 10:00 PM CDTHeat AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more18 hr
Jun 26, 10:36 AM CDTSpecial Weather StatementSHVRed River54 min
Jun 26, 11:04 AM CDTSevere Thunderstorm WarningSHVBowie, Cass, Franklin, Morris, Red River, Titus41 min
Jun 26, 12:03 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVBowie, Camp, Cass, Franklin, Gregg, Harrison and 5 more57 min
Jun 26, 12:42 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVGregg, Harrison, Panola, Rusk, Smith, Upshur and 1 more63 min
Jun 26, 1:27 PM CDTSevere Thunderstorm WarningSHVPanola, Shelby63 min
Jun 26, 1:29 PM CDTSevere Thunderstorm WarningSHVCherokee, Nacogdoches, Panola, Rusk, San Augustine, Shelby and 1 more61 min
Jun 26, 2:12 PM CDTSevere Thunderstorm WarningSHVAngelina, Cherokee, Nacogdoches, San Augustine63 min
Jun 26, 2:14 PM CDTSevere Thunderstorm WarningSHVSabine, San Augustine, Shelby61 min
Jun 26, 2:50 PM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, Sabine, San Augustine40 min
Jun 26, 12:37 PM CDTSevere Thunderstorm WarningSHVBossier, Claiborne, Webster53 min
Jun 26, 1:24 PM CDTSevere Thunderstorm WarningSHVBienville, Claiborne, Lincoln, Union, Webster66 min
Jun 26, 2:10 PM CDTSevere Thunderstorm WarningSHVBienville, Caldwell, Jackson, Lincoln, Ouachita, Union65 min
Jun 26, 2:16 PM CDTSevere Thunderstorm WarningSHVBienville, Grant, Natchitoches, Red River, Winn59 min
Jun 26, 3:22 PM CDTSpecial Weather StatementSHVCaldwell, Grant, Ouachita, Winn53 min
Jun 26, 11:30 AM CDTSpecial Weather StatementSHVHempstead, Howard, Sevier60 min
Jun 26, 12:22 PM CDTSpecial Weather StatementSHVHempstead, Nevada38 min

Nearby

Severe Thunderstorm Warnings in Texas, 2024Severe Thunderstorm Warnings in Arkansas, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.